MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported zxt300 18.0 diopter intraocular lens (iol) was implanted in patient¿s ocular sinister (left eye) on (b)(6) 2018.Zxt300 iol was explanted on (b)(6) 2019 due to complaints of hyperopia.Visual acuity (va) pre-operative 20/40 -2 and post-operative 20/50.Visual acuity symptoms were reported as blurry/fuzzy.The zxt300 18.0 diopter lens was replaced with a zxt300 18.5 diopter lens.It was reported there was no incision enlargement, no suture(s), and no vitrectomy.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/23/2019.Device evaluated by manufacturer: yes.Device returned to manufacturer: yes.Device evaluation: the product was received in a zip-lock bag.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no similar complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9183269
Report Number9614546-2019-00964
Device Sequence Number11430243
Product Code POE
UDI-Device Identifier05050474606340
UDI-Public(01)05050474606340(17)220705
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer11/06/2019
10/25/2020
Initial Report FDA Received Date10/12/2019
Supplement Report FDA Received Date11/19/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Date Report Sent to FDA01/01/2005